Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 150, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 30, 2013, 6:56 AM CDT for Daviess County, DeKalb County, Missouri. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2013, 6:56 AM CDT (11:56 UTC)
- Expired
- Oct 30, 2013, 7:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daviess County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 7:26 AM CDT | HAIL 1 | Gallatin, MO | |
| Oct 30, 7:30 AM CDT | HAIL 1.25 | 1 W Gallatin, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS53 KEAX 301156
SVREAX
MOC061-063-301230-
/O.NEW.KEAX.SV.W.0150.131030T1156Z-131030T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 AM CDT WED OCT 30 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
EASTERN DEKALB COUNTY IN NORTHWEST MISSOURI...
* UNTIL 730 AM CDT
* AT 654 AM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WERE LOCATED
NEAR MAYSVILLE...AND MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALLATIN...JAMESPORT...WEATHERBY...SANTA ROSA...WINSTON...
ALTAMONT...JAMESON AND LOCK SPRINGS.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 58 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4010 9376 3979 9376 3980 9438 4000 9437
TIME...MOT...LOC 1156Z 261DEG 44KT 3991 9428
HAIL...1.00IN
WIND...60MPH
$$
BLAIR1 follow-up statement
289
WWUS53 KEAX 301213
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 AM CDT WED OCT 30 2013
MOC063-301223-
/O.CAN.KEAX.SV.W.0150.000000T0000Z-131030T1230Z/
DEKALB MO-
713 AM CDT WED OCT 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEKALB COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3979 9376 3980 9421 4002 9420 4010 9376
TIME...MOT...LOC 1213Z 261DEG 44KT 3991 9405
$$
MOC061-301230-
/O.CON.KEAX.SV.W.0150.000000T0000Z-131030T1230Z/
DAVIESS MO-
713 AM CDT WED OCT 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIESS COUNTY
UNTIL 730 AM CDT...
AT 709 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
GALLATIN...AND MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...JAMESPORT...JAMESON AND LOCK SPRINGS.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 58 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3979 9376 3980 9421 4002 9420 4010 9376
TIME...MOT...LOC 1213Z 261DEG 44KT 3991 9405
HAIL...1.00IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 6:27 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 30, 6:27 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 AM CDT Wed Oct 30 2013
.SHORT TERM...(Today through Thursday)
Issued at 241 AM CDT WED OCT 30 2013
Several forecast challenges exist over the next 30 hours, primarily
ongoing dense fog, precipitation amounts and timing, and the
potential for severe weather.
As of this morning, a surface warm front was slowly moving
northward, currently situated just north of I-70. To the north of
this boundary, areas of dense fog continue to persist with
visibilities a half mile or less and very low ceilings. To the south,
conditions steadily improve with southward extent with a seasonably
warm and humid airmass advecting into the area. The pattern and
short-term model guidance supports areas of dense fog along and north
of the boundary through 14Z. Will continue to carry dense fog
advisory and remove counties from south to north as conditions
improve largely tied to the warm frontal position.
Attention turns to large upper trough beginning to emerge into the
Plains states. At the surface, a cold front currently located from
Omaha to Wichita will remain nearly stationary throughout the day in
response to pressure falls to the west. The forecast area will find
itself within the warm sector, with dewpoints steadily increasing
into the lower to middle 60s. As the nose of a 100kt upper jet
approaches the region, widespread convection is expected to develop
along the boundary and warm sector as strong large scale ascent
occurs. Convective-resolving models support synoptic scenario with
convection initially developing over eastern Kansas by mid morning
and spreading northeastward/additional development over the forecast
area. Extensive cloud cover should preclude strong boundary layer
destabilization. However, model guidance has been progressively
higher with regards to elevated instability in advance of said
mid-morning convection. Current RAP MUCAPE analysis has 500-1000
J/kg over much of the CWA. Expect similar or slightly higher MUCAPE
values to proceed initial convection. With 1-6km bulk shear values of
50kts expected, ample support for organized storms will exist. The
biggest question is whether sufficient instability will remain
available for initial activity. The highest probability for robust
convection will be across the west/southwest quarter of the CWA,
generally KC Metro and south/west, where an initial round of strong
to severe weather may be possible between 8am to 1pm. The primary
threat would be hail to quarter-size and possibility any wind gust
that can reach the surface through the near-surface stable layer.
As the upper trough begins to move further into the Plains this
afternoon and evening, the surface cold front will begin to shift
eastward into far northwestern Missouri during the late afternoon
hours. Additional showers and thunderstorms are expected as this
occurs with large scale ascent still in place and surface forcing
increases. While wind shear will be supportive of organized
convection, degree of instability is much more in question. At this
time, do not expect much severe weather unless better atmospheric
recovery can take place following earlier anticipated convection.
The highest probability for a few stronger storms should be tied to
near the boundary over the far western CWA, with a decreasing
probability with eastward extent. Regardless, widespread showers and
thunderstorms are expected over much of the area from the evening
into Thursday morning. Will continue post-frontal precipitation
chances into Thursday afternoon as the base of the trough passes
through the forecast area, prior to upper downglide. With modest
lapse rates, could still see some embedded thunder in this activity
as well.
As for additional precipitation totals now through Thursday
afternoon, another 1-2 inches of rainfall will be possible. As
mentioned above, a very moist airmass remains in place for this time
of year. Precipitable water values between 1.25-1.5 inches is
roughly two standard deviations above PW climatology, suggesting
robust convection will be efficient rainfall producers. With the
relatively quick storm speed and flash flood rainfall guidance, the
overall threat from flash flooding should be low outside of urban
centers. Will monitor river levels and subsequent response as the
event progresses.
.LONG TERM...(Thursday night through Tuesday)
Issued at 241 AM CDT WED OCT 30 2013
Northwest flow aloft will gradually transition to ridging across the
central CONUS this weekend, allowing for near to slightly above
normal temperatures by Sunday and dry, quiet conditions across the
region through early next week. The primary focus in the long range
forecast period will be a deepening trough over the western U.S.
early next week, which could move into the region by Tuesday.
Precipitation with this system should again spread over a fairly
long period of time with a surface boundary stretching up into the
region on Monday, warm-sector precipitation on Monday night into
Tuesday morning, and frontal precipitation possibly stretching into
early Wednesday. Currently, the most likely timeframe for rainfall
will be on Tuesday night, but changes in timing are likely as the
system draws closer.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 627 AM CDT WED OCT 30 2013
IFR stratus and light fog will continue across much of the region
this morning, except in far northern and northeast portions of the
region where dense fog and LIFR ceilings may continue for another
2-3 hours. Scattered showers and thunderstorms this morning will
become widespread this afternoon through tonight, impacting much of
the region especially after 18z. Ceilings are likely to remain IFR
or very low-end MVFR through the remainder of the forecast period,
even as precipitation begins to clear out from northwest to southeast
Thursday morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...DENSE FOG ADVISORY until 9 AM CDT this morning FOR KSZ025-102-
103.
MO...DENSE FOG ADVISORY until 9 AM CDT this morning FOR MOZ001>008-
011>017-020>025-028>032.
&&
SHORT TERM...Blair
LONG TERM...Laflin
AVIATION...LaflinHazardous weather outlook, Oct 30, 4:47 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 447 AM CDT WED OCT 30 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 447 AM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WITH VISIBILITIES REDUCED TO ONE-QUARTER MILE WILL PERSIST THROUGH 9 AM CDT OVER FAR NORTHEAST KANSAS AND NORTHERN MISSOURI. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT ACROSS THE OUTLOOK AREA. THUNDERSTORMS WILL DEVELOP THIS MORNING ACROSS EASTERN KANSAS INTO WESTERN MISSOURI...SPREADING INTO THE REMAINDER OF THE AREA THROUGH EARLY AFTERNOON. CONDITIONS MAY SUPPORT AN ISOLATED SEVERE WEATHER THREAT OVER PORTIONS OF EASTERN KANSAS INTO WESTERN MISSOURI...WITH THE PRIMARY RISK OF HAIL TO QUARTER- SIZE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT ALONG AND AHEAD OF A COLD FRONT. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE THROUGH LATE TONIGHT OVER THE AREA...WHICH MAY LEAD TO ELEVATED LEVELS ON SOME AREA CREEKS AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY MORNING INTO THE AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN KANSAS AND WESTERN MISSOURI LATER THIS MORNING INTO THE EVENING HOURS. BLAIR
In the hours before
Special weather statement, Oct 30, 6:19 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 AM CDT WED OCT 30 2013
MOZ021-022-301145-
CALDWELL MO-CLINTON MO-
619 AM CDT WED OCT 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON AND
SOUTHWESTERN CALDWELL COUNTIES UNTIL 645 AM CDT...
AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LATHROP...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KINGSTON.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 34 AND 47.
LAT...LON 3964 9388 3952 9414 3953 9421 3949 9421
3945 9429 3953 9442 3971 9417
TIME...MOT...LOC 1118Z 233DEG 33KT 3952 9428
BLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 6:11 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 34 min |
| Oct 30, 6:19 AM CDT | Special Weather Statement | EAX | Caldwell | 26 min |
| Oct 30, 7:31 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 44 min |
| Oct 30, 8:09 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 36 min |
| Oct 30, 8:42 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 48 min |
| Oct 30, 9:11 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 49 min |
| Oct 30, 10:18 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 42 min |
| Oct 30, 10:56 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 49 min |
| Oct 30, 11:38 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 52 min |
| Oct 30, 2:25 PM CDT | Flash Flood Watch | EAX | Adair, Bates, Buchanan, Caldwell, Carroll, Cass and 23 more | 18 hr |
| Oct 30, 3:31 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.